Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 96, NWS Morristown, TN

June 26, 2000Roane County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2000, 3:55 PM EDT for Roane County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 3:55 PM EDT (19:55 UTC)
Expired
Jun 26, 2000, 4:45 PM EDT
In force
50 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Roane County, TN

The radar

The Knoxville radar (KMRX), 107 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:25 PM EDTThunderstorm WindRockwood, TNTrees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 261956
SVRMRX
TNC145-262045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
355 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROANE COUNTY IN EASTERN TENNESSEE

* UNTIL 445 PM EDT

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM NEAR EAGLE FURNACE...OR 5 MILES SOUTHWEST OF 
ROCKWOOD...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAIRVIEW AROUND 410 PM EDT
  KINGSTON AROUND 420 PM EDT
  BRADBURY AROUND 440 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60o MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:30 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 26, 3:30 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EDT MON JUN 26 2000

NORTHERN STREAM AND THICKNESS PACKING EDGING CLOSER TO CWA.
UPPER LOW MEANDERING AROUND S GA WITH COL OVER MRX CWA.
THICKNESS DIFLUENCE OVER MRX TONIGHT AND LESS SO TUE.
THETA-E RIDGING SLIPS INTO E TN VALLEY TUE. ETA/NGM HOLD OFF MOST
POPS UNTIL AFTER 12Z. FEEL UPPER DIFFLUENCE...MID LEVEL TROFFING
AND EXPECTED STORM MOTION LATER TONIGHT WILL BRING ONSET OF PRECIP
PRIOR TO 27/12Z. LOW LEVEL BOUNDARY AND BETTER CONVERGENCE AND DEEPER
MOISTURE FOR TUE. PLAN TO USE EVENING GROUPING FOR ONGOING POPS
THEN HIGH CHC WEST AND SLIGHT CHC EAST LATE TONIGHT. LIKELY TUESDAY
AS FRONTAL BOUNDARY SLIDES IN. UNCERTAINTY WITH POSITION OF SYNOPTIC
FEATURES BY TUESDAY NIGHT WITH EVERYTHING WEAKENING. WILL STICK WITH
CHC POPS MAINLY EVENING HIGHER POP SOUTH. CONT CHC POPS WEDNESDAY
AS BOUNDARY WILL TAKE ON WARM FRONT CHARACTERISTS WITH UPPER IMPULSE
MOVING IN LATE FROM THE WEST.

CHA TB 070/087 069/088 069 17465
TYS TB 068/085 067/086 067 17464
TRI TB 065/083 063/084 063 17463
OQT TB 070/084 066/084 066 17464=

.E TN...NONE.
.SW VA...SVR TSTM WATCH TIL 600 PM EDT.
.SW NC...sNONE.

SON

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:21 PM EDTSevere Thunderstorm WarningMRXGreene24 min
Jun 25, 10:23 PM EDTSevere Thunderstorm WarningMRXHamilton37 min
Jun 26, 3:00 PM EDTSevere Thunderstorm WarningMRXCampbell, Scott45 min
Jun 26, 3:15 PM EDTSevere Thunderstorm WarningMRXClaiborne, Union30 min
Jun 26, 3:37 PM EDTSevere Thunderstorm WarningMRXGrainger53 min
Jun 26, 4:40 PM EDTSevere Thunderstorm WarningMRXRoane35 min
Jun 26, 6:09 PM EDTSevere Thunderstorm WarningMRXBlount51 min
Jun 26, 6:21 PM EDTFlash Flood WarningMRXMonroe3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.